Could any of my medications cause restless leg syndrome-like symptoms?
- 21 Oct 2012 by jcastaline
- prilosec, prilosec otc, zyrtec, side effect, medication
I've recently started showing signs of having restless leg syndrome, but I've also had several medication changes in the past few months. Here is what I'm currently taking:
Ibuprofen 600 mg, as needed for carpel tunnel
Could any of these, or any combination of these, cause RLS like symptoms?
21 Oct 2012
Ive heard of someone on wellbutrin having symptoms of it.. Taking an aria of medicine can start it up. Or recently coming off an addictive medicine, arthritis. Or it may be none of the above, some people just end up getting new symptoms with age. Is it an every night occurance or just every once in awhile?
21 Oct 2012
I didn't find RLS as a side effect of any of your meds. This doesn't mean it can't happen. I would have my dr check me if I were you.
22 Oct 2012
If you are diabetic, diabetes can cause a tingling feeling in the legs from neuropathy. It is a possibility it could be your meds too. I would mention it to the Dr.
24 Oct 2012
It's possible. All SSRIs may cause increased symptoms of RLS (working on a name change to Willis-Ekbom Disease). Wellburtrin usually is considered RLS-friendly, but a few people are bothered by it. Prozac is not so RLS-friendly; studies show that the SSRIs cause RLS/WED in up to 15% of people who taken them.
Zyrtec is unlikely. Old-school antihistamines such as dipenhidramine definitely cause problems, but the newer ones usually do not.
Check out rlshelp.org for a list of medications that worsen RLS. Check out RLS.org for articles that can help you manage RLS and help your doctor better treat you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The box (Prilosec OTC) says not to take if you are taking Diazapam (an anti-anxiety medication). I am not taking Diazapam, but would Valerian have ...
1 answer • 1 Nov 2009
... no relief. I also take lyrica, amrix and soma for my back (3 herniated disks). One leg will start and then go away and then the other leg starts. ...
13 answers • 1 Dec 2009
... I usually take my Viibryd in the morning with plenty of food but lately I have had a messed upschedule and end up taking it closer to bed time ...
9 answers • 27 Feb 2012
I was told by a close friend that these types of heartburn meds deplete your calcium and now my husband should take calcium and vitamin D along with ...
1 answer • 21 Jul 2012
... had no idea why. Now I find out this is a rare side effect of this drug. I take this for restless leg syndrome. Anyone else have these symtoms?
1 answer • 29 May 2013